I am a runner(when gout is not disabling me). I have always had the problem of distinguishing a running injury from a gout flare up. I started on allopurinol on July 6th – so almost 3 months now. I read that one of the side affects of allopurinol can be joint aches and pains …. I have had this pain on the top and left side of my left foot on and off for a month. I cannot recall doing anything to cause the injury. But it persists – some days it is better than others. Thinking it is a running injury, I have been taken about 2 weeks off from running. But now I am not sure if it is a running injury or gout(I had a blood test end of last week – I got no phone call, so I am assuming my uric acid levels are acceptable) or (NOW!) a side effect of the allopurinol. My next attempt a a solution is to take no medication and become a vegetarian. Can anyone comment on my experience?
Thank you for visiting GoutPal's Gout Network
Did you find the personal help you need with your gout?
I will help you understand and manage your gout.
If you did not find the personal gout help that you need, please tell me:
Information on GoutPal is provided by a gout patient to help you understand gout and related issues. Gout information is provided by a layman, with no medical training or qualifications. It should not be used for diagnosing or treating any health problem or disease. The information is given to help you understand your doctor's advice and know what questions to ask. It is not a substitute for professional care. If you have an actual or suspected health problem, you should consult your doctor.